Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


I have serious sideaffects from HIV med
Dec 8, 2005

Hi, I was told I got infected by HIV in 2003. Since then I have been having problems with my stomach. I get cramps, abdominal pain and nacious. But my biggest problem is that I can't be regular going to the badroom. My doctor recently change my medicaiton but my stomach still acting up. Another thing is that my partner and I stop having anal sex because of my stomach problem...I love my bf but I rather not have any sex until my stomach gets better. Can anyone recommend an HIV treatment with low side affects or best have no stomach side affects?

thank you all and god bless!

Response from Dr. Young

Thanks for your post.

Gastrointestinal side effects are quite common among the HIV medications, particularly among certain protease inhibitors. While sometimes they're difficult to treat and necessitate a change in medications, other times, rather simple behavoral or medication strategies can alleviate the severity of symptoms.

With regard to diarrhea, taking your medications with different kinds of foods can often help; some patients vary their food intake with success-- my patients have mentioned eggs, oat products (oatmeal, granola, oat bran), others have used over-the-counter TUMs). Also, scheduled dose antidiarrheals (like Lomotil or Immodium) can really make the difference for some patients.

Since your symptoms are severe enough to alter your normal activities (like sex), it's certainly time to bring the symptoms to your doctor's attention.

I hope this helps. Good luck, BY



Previous
Lipodystrophy/Lipoatrophy
Next
I dont know who to believe

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement